On the controllability of fractional functional integro-differential systems with an infinite delay in Banach spaces
© Ravichandran and Baleanu; licensee Springer. 2013
Received: 31 May 2013
Accepted: 24 September 2013
Published: 7 November 2013
In this manuscript, we study the sufficient conditions for controllability for fractional functional integro-differential systems involving the Caputo fractional derivative of order in Banach spaces. Our main approach is based on fractional calculus, the properties of characteristic solution operators, Mönch’s fixed point theorem via measures of noncompactness. Particularly, these results are under some weakly compactness conditions. An example is presented in the end to show the applications of the obtained abstract results.
MSC:26A33, 93B05, 47H08, 47H10.
The theory of fractional differential and integral equations have been proved to be valuable tools and effective in the modeling of many phenomena in various fields of engineering and scientific disciplines such as physics, chemistry, biology, control theory, signal and image processing, biophysics, blood flow phenomena, aerodynamics and so on. For more details on fractional calculus theory, one can see the monographs of Kilbas et al. , Lakshmikantham et al. , Miller and Ross  and Podlubny , Baleanu et al. , Tarasov , and the papers [7–15] as well as the references therein.
As it is known, the concept of controllability is an important property (quantitative and qualitative) of a control system, and the controllability property plays a crucial role in many control problems and both finite and infinite-dimensional spaces. Recently, the controllability for a fractional dynamical system has become a very active area to this field. Controllability of linear systems in finite dimensional spaces is well established in  and controllability of fractional evolution dynamical systems in a finite dimensional space is discussed, for example, in [7, 8, 14, 17].
where is the Caputo fractional derivative of order , A is the infinitesimal generator of a strongly continuous semigroup in a Banach space X, which means that there exists such that , , are given functions, where is a phase space to be defined later. The control function is given , a Banach space of admissible control functions, with U as a Banach space. Finally, B is a bounded linear operator from U into X. The histories , defined by , , belong to some abstract phase space .
The rest of this manuscript is organized as follows. In Section 2, we briefly present some basic notations and preliminaries. In Section 3, we establish some sufficient conditions for controllability of fractional integro-differential evolution systems with infinite delay. Finally, an example is given to illustrate the results reported in Section 4.
In this section, we mention notations, definitions, lemmas and preliminary facts needed to establish our main results.
Throughout this paper, we denote by X a Banach space with the norm . Let Y be another Banach space, let denote the space of bounded linear operators from X to Y. We also use norm of f whenever for some p with . Let denote the Banach space of functions which are Bochner integrable normed by . Let be the Banach space of continuous functions from J into X with the usual supremum norm for .
then it is clear that is a Banach space.
provided the right-hand side is point-wise defined on , where is the gamma function, which is defined by .
where the function has absolutely continuous derivative up to order .
The Caputo derivative of a constant is equal to zero.
If f is an abstract function with values in X, then integrals which appear in Definitions 2.1 and 2.2 are taken in Bochner’s sense.
The following results of and will be used throughout this paper.
Lemma 2.2 ()
- (i)For any fixed , and are linear and bounded operators, that is, for any ,
and are strongly continuous.
For and any bounded subsets , and are equicontinuous if with respect to as for each fixed .
Definition 2.5 System (1.1) with (1.2) is said to be controllable on the interval J if for every continuous initial function , , there exists a control such that the mild solution of (1.1) with (1.2) satisfies .
Moreover, let us recall some definitions and properties of the measures of noncompactness.
Definition 2.6 ()
Let be the positive cone of an ordered Banach space . A function Φ defined on the set of all bounded subsets of the Banach space X with values in is called a measure of noncompactness (MNC) on X iff for all bounded subsets , where stands for the closed convex hull of Ω.
- (1)monotone iff for all bounded subsets , of X, we have
nonsingular iff for every , ;
regular iff if and only if Ω is relatively compact in X.
, where ;
for any ;
If the map is Lipschitz continuous with constant k, then for any bounded subset , where Z is a Banach space.
Lemma 2.3 ()
If is a sequence of Bochner integrable functions from J into X with the estimation for almost all and every , where , then the function belongs to and satisfies .
The following fixed point theorem, a nonlinear alternative of Mönch’s type, plays a key role in our proof of system (1.1)-(1.2).
Lemma 2.4 ([, Theorem 2.2])
Let D be a closed convex subset of a Banach space X and . Assume that is a continuous map which satisfies Monch’s condition, that is, ( is countable, is compact). Then F has a fixed point in D.
3 Controllability results
In this section, we establish the controllability results for problem (1.1)-(1.2). In order to prove the main theorem of this section, we list the following hypotheses.
A generates a strongly continuous semigroup in X.
For all bounded subsets and , as for each fixed .
is measurable for all and is continuous for a.e. .
There exist a constant and and a nondecreasing continuous function such that , for all , where Ω satisfies .
- (iii)There exist a constant and such that, for any bounded subset , ,
where β is the Hausdorff MNC.
is measurable for and is continuous for a.e. .
There exists a constant such that for all .
- (iii)There exists such that for any bounded subset ,
The linear operator is bounded, defined by has an inverse operator which takes values in and there exist two constants such that and . (For the construction of the operator W and its inverse, see .)
There exist a constant and such that for any bounded subset , .
has a fixed point. This fixed point is then a solution of a given system. Clearly, , which implies the fractional system (1.1)-(1.2) is controllable on J.
Obviously, the operator Φ has a fixed point is equivalent to has one. So, our main goal is to show that has a fixed point and the proof is given in the following steps.
Step 1: There exists such that .
If this is not true, then for each positive number r, there exists a function . But does not belong to , i.e., for some .
Then, by (H2)(ii), we get . This is a contradiction. Hence, for some positive integer r, .
Step 2: is continuous on .
which implies that is continuous on .
Step 3: is equicontinuous on J.
Using Lemma 2.2, we can verify that the right-hand side of the above inequality tends to zero as . Therefore, is equicontinuous on J.
Step 4: The Mönch’s condition holds.
Suppose that is countable and . We show that , where β is the Hausdorff MNC. Without loss of generality, we may suppose that . Now we need to show that is relatively compact in X for each .
which implies that .
Hence, using Lemma 2.4, has a fixed point y in . Then is a mild solution of system (1.1)-(1.2) satisfying . Therefore system (1.1)-(1.2) is controllable on J. This completes the proof. □
where is a Caputo fractional partial derivative, , is continuous in t and ψ is continuous and satisfies certain smoothness conditions.
Let be endowed with the usual norm , and let be defined by ; , where . It is well known that A is an infinitesimal generator of a semigroup in X and is given by for , is not a compact semigroup on X with , where β is the Hausdorff MNC, and there exists such that . Moreover, is equicontinuous  for and .
If we assume that W satisfies (H4), then all the conditions of Theorem 3.1 are satisfied. Hence, system (4.1)-(4.3) is controllable on J.
In this paper, abstract results concerning the controllability of fractional functional integro-differential systems with infinite delay involving the Caputo derivative in a Banach space are obtained. Upon making some appropriate assumptions, by utilizing the ideas and techniques of solution operators, the theory of fractional calculus and Mönch’s fixed point theorem via measures of noncompactness, sufficient conditions for controllability results are obtained under some weakly compactness conditions. Finally, an example is presented in the end to show the applications of the obtained abstract results.
The authors are grateful to the referees for careful reading of the manuscript and giving some useful remarks. The first author would like to thank Dr. K.V. Kupusamy, Chairman and Dr. Y. Robinson, Director at RVS Technical Campus, Coimbatore, Tamilnadu, India, for their constant encouragement and support during this research work.
- Kilbas A, Srivastava H, Trujillo JJ: Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam; 2006.Google Scholar
- Lakshmikantham V, Leela S, Vasundhara Devi J: Theory of Fractional Dynamic Systems. Cambridge Scientific Publishers, Cambridge; 2009.Google Scholar
- Miller KS, Ross B: An Introduction to the Fractional Calculus and Fractional Differential Equations. Wiley, New York; 1993.Google Scholar
- Podlubny I: Fractional Differential Equations. Academic Press, New York; 1999.Google Scholar
- Baleanu D, Diethelm K, Scalas E, Trujillo JJ Series on Complexity, Nonlinearity and Chaos. In Fractional Calculus Models and Numerical Methods. World Scientific, Singapore; 2012.Google Scholar
- Tarasov VE: Fractional Dynamics: Application of Fractional Calculus to Dynamics of Particles, Fields and Media. Springer, Heidelberg; 2010.View ArticleGoogle Scholar
- Balachandran K, Govindaraj V, Rodriguez-Germa L, Trujillo JJ: Controllability results for nonlinear fractional order dynamical systems. J. Optim. Theory Appl. 2013, 156(1):33-44. 10.1007/s10957-012-0212-5MathSciNetView ArticleGoogle Scholar
- Balachandran K, Govindaraj V, Rodriguez-Germa L, Trujillo JJ: Controllability of nonlinear higher order fractional dynamical systems. Nonlinear Dyn. 2013, 71(4):605-612. 10.1007/s11071-012-0612-yMathSciNetView ArticleGoogle Scholar
- Wu G, Baleanu D: Variational iteration method for the Burgers’ flow with fractional derivatives-new Lagrange multipliers. Appl. Math. Model. 2013, 37(9):6183-6190. 10.1016/j.apm.2012.12.018MathSciNetView ArticleGoogle Scholar
- dos Santos JPC, Arjunan MM, Cuevas C: Existence results for fractional neutral integro-differential equations with state dependent delay. Comput. Math. Appl. 2011, 62(3):1275-1283. 10.1016/j.camwa.2011.03.048MathSciNetView ArticleGoogle Scholar
- dos Santos JPC, Vijayakumar V, Murugesu R: Existence of mild solutions for nonlocal Cauchy problem for fractional neutral integro-differential equation with unbounded delay. Commun. Math. Anal. 2013, 14(1):59-71.MathSciNetGoogle Scholar
- Hernández E, O’Regan D, Balachandran K: On recent developments in the theory of abstract differential equations with fractional derivatives. Nonlinear Anal. 2010, 73: 3462-3471. 10.1016/j.na.2010.07.035MathSciNetView ArticleGoogle Scholar
- Hernández E, O’Regan D, Balachandran K: Existence results for abstract fractional differential equations with nonlocal conditions via resolvent operators. Indag. Math. 2013, 24(1):68-82. 10.1016/j.indag.2012.06.007MathSciNetView ArticleGoogle Scholar
- Wang JR, Zhou Y: Existence and controllability results for fractional semilinear differential inclusions. Nonlinear Anal., Real World Appl. 2011, 12: 3642-3653. 10.1016/j.nonrwa.2011.06.021MathSciNetView ArticleGoogle Scholar
- Ravichandran C, Baleanu D: Existence results for fractional neutral functional integro-differential evolution equations with infinite delay in Banach spaces. Adv. Differ. Equ. 2013, 215: 1-12.Google Scholar
- Klamka J: Controllability of Dynamical Systems. Kluwer Academic, Dordrecht; 1993.Google Scholar
- Machado JA, Ravichandran C, Rivero M, Trujillo JJ: Controllability results for impulsive mixed-type functional integro-differential evolution equations with nonlocal conditions. Fixed Point Theory Appl. 2013, 66: 1-16.MathSciNetGoogle Scholar
- Wang JR, Zhou Y: Complete controllability of fractional evolution systems. Commun. Nonlinear Sci. Numer. Simul. 2012, 17(11):4346-4355. 10.1016/j.cnsns.2012.02.029MathSciNetView ArticleGoogle Scholar
- Wang JR, Fan Z, Zhou Y: Nonlocal controllability of semilinear dynamic systems with fractional derivative in Banach spaces. J. Optim. Theory Appl. 2012, 154(1):292-302. 10.1007/s10957-012-9999-3MathSciNetView ArticleGoogle Scholar
- Ji S, Li G, Wang M: Controllability of impulsive differential systems with nonlocal conditions. Appl. Math. Comput. 2011, 217: 6981-6989. 10.1016/j.amc.2011.01.107MathSciNetView ArticleGoogle Scholar
- Debbouchea A, Baleanu D: Controllability of fractional evolution nonlocal impulsive quasilinear delay integro-differential systems. Comput. Math. Appl. 2011, 62(3):1442-1450. 10.1016/j.camwa.2011.03.075MathSciNetView ArticleGoogle Scholar
- Feckan M, Wang JR, Zhou Y: Controllability of fractional functional evolution equations of Sobolev type via characteristic solution operators. J. Optim. Theory Appl. 2013, 156(1):79-95. 10.1007/s10957-012-0174-7MathSciNetView ArticleGoogle Scholar
- Ahmed HM: Controllability for Sobolev type fractional integro-differential systems in a Banach space. Adv. Differ. Equ. 2012, 167: 1-10.Google Scholar
- Wang F, Liu Z: Complete controllability of fractional neutral differential systems in abstract space. Abstr. Appl. Anal. 2013., 2013: Article ID 529025 10.1155/2013/529025Google Scholar
- Yan Z: Controllability of fractional-order partial neutral functional integrodifferential inclusions with infinite delay. J. Franklin Inst. 2011, 348: 2156-2173. 10.1016/j.jfranklin.2011.06.009MathSciNetView ArticleGoogle Scholar
- Vijayakumar V, Ravichandran C, Murugesu R: Nonlocal controllability of mixed Volterra-Fredholm type fractional semilinear integro-differential inclusions in Banach spaces. Dyn. Contin. Discrete Impuls. Syst., Ser. B, Appl. Algorithms 2013, 20: 485-502.MathSciNetGoogle Scholar
- Chang Y-K: Controllability of impulsive functional differential systems with infinite delay in Banach spaces. Chaos Solitons Fractals 2007, 33: 1601-1609. 10.1016/j.chaos.2006.03.006MathSciNetView ArticleGoogle Scholar
- Yan B: Boundary value problems on the half-line with impulses and infinite delay. J. Math. Anal. Appl. 2001, 259(1):94-114. 10.1006/jmaa.2000.7392MathSciNetView ArticleGoogle Scholar
- Zhou Y, Jiao F: Existence of mild solutions for fractional neutral evolution equations. Comput. Math. Appl. 2010, 59: 1063-1077. 10.1016/j.camwa.2009.06.026MathSciNetView ArticleGoogle Scholar
- Banas J, Goebel K: Measure of noncompactness in Banach spaces. In Lecture Notes in Pure and Applied Mathematics. Dekker, New York; 1980.Google Scholar
- Obukhovski V, Zecca P: Controllability for systems governed by semilinear differential inclusions in a Banach space with a noncompact semigroup. Nonlinear Anal. 2009, 70: 3424-3436. 10.1016/j.na.2008.05.009MathSciNetView ArticleGoogle Scholar
- O’Regan D, Precup R: Existence criteria for integral equations in Banach spaces. J. Inequal. Appl. 2001, 6: 77-97.MathSciNetGoogle Scholar
- Mönch H: Boundary value problems for nonlinear ordinary differential equations of second order in Banach spaces. Nonlinear Anal. 1980, 4: 985-999. 10.1016/0362-546X(80)90010-3MathSciNetView ArticleGoogle Scholar
- Quinn MD, Carmichael N: An approach to nonlinear control problems using fixed point methods, degree theory and pseudo-inverses. Numer. Funct. Anal. Optim. 1984-1985, 7: 197-219.MathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.